A weekend of vomiting

A weekend of vomiting

last weekend I started vomiting from Friday afternoon and had to be admitted to hospital so I could have my medication intravenously and fluids. I was also given medication to stop the vomiting and antibiotics because every time I have an infection I in my body I start to vomit.

It all started with tooth/gum ache on Friday afternoon followed by persistent vomiting. The vomiting did slow down enough for me to be discharged on Tuesday after I saw the Rheumatologist. The other doctors I saw on the Assessment Unit wanted to make sure the treatment they started (increased Prednisolone and antibiotics) was right as they weren't sure of the reading of the bloods and the fact I was given Rituximab in June and July. I was told I could ring the Rheumatology helpline or secretary if I need any further help after I was discharged.

On Wednesday I had an emergency appointment for my dentist who confirmed that I had an abscess in my gum so I will be going on Tuesday for him to deep clean my gum.

Just want to know if anyone has this problem with vomiting when they have an infection before it is treated.

Today is my birthday (64 years) and I am still feeling awful so I couldn't go out with my family. In the photo I am holding a cake a friend sent me yesterday with flowers and no it's not wine I'm holding it's grape juice.

10 Replies

  • 🌺Sending you a big gentle birthday hug Maureen....am so sorry you're having this bad time, especially right now at birthday time! Sorry, but I can't tell you I've had this vomiting with oral antibiotics experience, but am v glad you've asked this question & I'll be following this discussion with interest, cause I need a lot of antibiotics and I do vomit on meds like clonazepam & meptazinol...which does concern me....immunology wants me to have easy access to IV antibiotics because of my early onset immunodeficiencies, which is a relief. Have you been investigated by immunology & had your blood profiled? Take care🍀🌻

  • Thank you for your birthday hug. The antibiotic did not cause the vomiting it was the infection that caused it. I had to have IV antibiotics because the blood results showed I had some infection in my body (which was my gum). My temperature very rarely gets raised so I and the doctors cannot tell by my temperature that there is something sinister going on.

    Hope you will be able to tolerate the IV antibiotics, so far I have been fine but cannot have iv anti sickness meds.

    I haven't been investigated by immunology and have my blood profiled. This is something I will ask my Rheumy about. Let me know the reason you had this done. Many thanks

    Maureen xx💐

  • Thanks for explaining. I have a similar prob with temp not rising a lot during infections..this does make things difficult!

    As I understand it, Rheumatology referred me to immunology mainly because of 2 things:

    -chronically low immunoglobulin & lymphocyte blood results (which began before I was taking immunosuppressive meds)

    -a long time history of recurring complex persistent infections, some involving IV treatment, others long term high dose oral antibiotics

    Hope this helps

    Take care🌻🍀

  • Thanks, this has helped me to understand x

  • Poor you! As awful as you feel you look so young! Happy Birthday and good luck with these infections. We all react differently to infection. Maybe swallowing your saliva with the abscess caused the nausea and triggered vomiting.?

  • So sorry to read you have been in hospital and that you are not very well Maureenpearl also happy belated birthday wishes,soft gentle hugs and hoping that you will soon be feeling a lot better,thinking of you xxxxxx

  • Happy birthday, you made it to seeing another one and you'll have many more. Never had the vomiting, but I haven't had an infection in my body either. I read you all responses, and after speaking with my doctor and I know that I am blessed and one of the fortunate ones! I have been having symptoms of lupus since the early - mid 90's, but only now just received my diagnoses. I also have rheumatoid arthritis. I lost 98% of my hair and had heart palpitations before finally a doctor told me it was not in my mind and diagnosed me accurately! Though I had the heart palpitations, was very swollen and achy to the point where at times I could not walk, but I hobbled along the best I could, I was not giving up! Then of course the hair loss, vain as I am that hurt more than anything else, besides the heart palpitations. Still, I haven't had most of the worst symptoms that I have read and am still learning that you can get behind lupus, so I am grateful.

    I speak health, strength and healing into all of our lives! Be healthy and live!

  • Thank you for your kind words. I draw my strength from my Saviour each day and I pray your hair will grow back quickly.

    I have hair loss so I use hair pieces to make my hair look fuller and thicker (I am also vain).

    It's good to know you are now been taken seriously and hopefully you will start on the right treatment soon.

    Take care of yourself

    God bless

    Maureen xx

  • Happy birthday dear. So sorry i could do much but u will more birthdays to go out with family. Once there is life there is hope. I will be 30 on sunday i hope i get up to a good start.



  • Thank you for your kind words, yes I'm looking forward to feeling much better and going out to celebrate with my family as each day is very precious to me now.

    Praying you will have a great day on Sunday for your birthday.

    Hugs xx💐💐💐💐🎂🎂

You may also like...